Alert archive / Georgia / Flash Flood Watches in 2013

Flash Flood Watch 1, NWS Atlanta, GA

February 10, 201367 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Feb 10, 2013, 3:24 AM EST for 67 counties in Georgia. It took effect at Feb 10, 2013, 7:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 3:24 AM EST (08:24 UTC)
In effect from
Feb 10, 2013, 7:00 PM EST
Expired
Feb 11, 2013, 1:04 PM EST
In force
18 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 67 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WGUS62 KFFC 100824
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EST SUN FEB 10 2013

GAZ001>009-011>016-019>025-027-030>038-041>047-101630-
/O.NEW.KFFC.FF.A.0001.130211T0000Z-130211T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS
324 AM EST SUN FEB 10 2013

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR NORTH GEORGIA...GENERALLY ALONG AND NORTH
  OF A LINE FROM CARROLLTON...TO ATLANTA...TO ATHENS...TO
  LEXINGTON.

* FROM 7 PM EST THIS EVENING THROUGH 1 PM EST MONDAY AFTERNOON.

* HEAVY RAIN WILL DEVELOP ACROSS NORTH GEORGIA THIS EVENING AND
  CONTINUE INTO MONDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES
  ARE EXPECTED ACROSS NORTH GEORGIA BY MONDAY MORNING. 

* RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS NORTH
  GEORGIA. AS THE RAIN IS LIKELY FALL QUICKLY TONIGHT...FLASH
  FLOODING COULD DEVELOP ALONG SMALL STREAMS AND CREEKS. FLOODING
  WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
159 
WGUS62 KFFC 101554
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 AM EST SUN FEB 10 2013

GAZ001>009-011>016-019>025-027-030>038-041>047-111130-
/O.CON.KFFC.FF.A.0001.130211T0000Z-130211T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS
1054 AM EST SUN FEB 10 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* NORTH GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM
  CARROLLTON...TO ATLANTA...TO ATHENS...TO LEXINGTON. 

* FROM 7 PM EST THIS EVENING THROUGH 1 PM EST MONDAY AFTERNOON

* HEAVY RAIN WILL DEVELOP ACROSS NORTH GEORGIA THIS EVENING AND
  CONTINUE INTO MONDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES
  ARE EXPECTED ACROSS NORTH GEORGIA BY MONDAY MORNING... WITH
  ISOLATED HIGHER AMOUNTS LIKELY.

* RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS NORTH 
  GEORGIA. AS THE RAIN IS LIKELY FALL QUICKLY TONIGHT...FLASH 
  FLOODING COULD DEVELOP ALONG SMALL STREAMS AND CREEKS. 
  FLOODING WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND 
  RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER... DO NOT ATTEMPT
TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN
STREAM.

&&

$$
382 
WGUS62 KFFC 110135
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EST SUN FEB 10 2013

GAZ039-048>062-066>073-078-079-081-082-089-111100-
/O.EXA.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
CRAWFORD-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS
835 PM EST SUN FEB 10 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL
  GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM COLUMBUS TO
  MACON TO WARRENTON.

* THROUGH 1PM EST MONDAY AFTERNOON.

* SINCE THIS AFTERNOON...HEAVY RAIN HAS PUSHED ACROSS NORTH
  GEORGIA AND HAS NOW MOVED INTO CENTRAL GEORGIA. AROUND ONE INCH
  HAS FALLEN ACROSS PORTIONS OF NORTH GEORGIA AND AROUND A HALF
  INCH HAS FALLEN OVER PORTIONS OF WEST CENTRAL GEORGIA. ANOTHER 1
  TO 2 INCHES OF RAINFALL IS POSSIBLE THROUGH MONDAY MORNING WITH
  ISOLATED HIGHER AMOUNTS POSSIBLE. THESE HIGHER AMOUNTS WILL
  GENERALLY BE FROM THE ATLANTA METRO AREA AND SOUTHWARD INTO WEST
  CENTRAL GEORGIA.

* RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS NORTH
  GEORGIA AND PARTS OF CENTRAL GEORGIA. AS THE RAIN FROM THIS
  EVENT CONTINUES TO FALL OVERNIGHT WITH AREAS OF HEAVY
  RAINFALL...FLASH FLOODING COULD DEVELOP ALONG SMALL STREAMS AND
  CREEKS. FLOODING WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND
  RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER... DO NOT ATTEMPT
TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN
STREAM.

&&

$$

GAZ001>009-011>016-019>025-027-030>038-041>047-111100-
/O.CON.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS
835 PM EST SUN FEB 10 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* NORTH GEORGIA.

* THROUGH 1 PM EST MONDAY AFTERNOON.

* SINCE THIS AFTERNOON...HEAVY RAIN HAS PUSHED ACROSS NORTH GEORGIA.
  AROUND ONE INCH HAS FALLEN ACROSS PORTIONS OF NORTH GEORGIA AND
  ANOTHER INCH TO INCH AND A HALF IS POSSIBLE THROUGH MONDAY
  MORNING WITH ISOLATED HIGHER AMOUNTS POSSIBLE. 

* RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS NORTH 
  GEORGIA. AS THE RAIN CONTINUES TO FALL TONIGHT...FLASH 
  FLOODING COULD DEVELOP ALONG SMALL STREAMS AND CREEKS. 
  FLOODING WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND 
  RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER... DO NOT ATTEMPT
TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN
STREAM.

&&

$$
551 
WGUS62 KFFC 110856
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 AM EST MON FEB 11 2013

GAZ001>009-011>016-019>024-030-111000-
/O.CAN.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE
356 AM EST MON FEB 11 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR MUCH OF NORTH GEORGIA HAS BEEN
CANCELLED.

THE HEAVIER RAINFALL HAS SHIFTED SOUTH OF THE AREA.

$$

GAZ025-027-031>039-041>062-066>073-078-079-081-082-089-111700-
/O.CON.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON...COLUMBUS
356 AM EST MON FEB 11 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH OF A
  LINE FROM BUCHANAN...TO ATLANTA...TO DANIELSVILLE...AND NORTH OF
  A LINE FROM COLUMBUS...TO MACON...TO WARRENTON.

* UNTIL 1 PM EST THIS AFTERNOON

* THROUGH TODAY...MODERATE TO LOCALLY HEAVY RAINFALL CONTINUES
  ACROSS CENTRAL GEORGIA THIS MORNING. SINCE SUNDAY AFTERNOON
  BETWEEN ONE HALF TO ONE AND A HALF INCHES OF RAINFALL HAS FALLEN
  ACROSS MUCH OF THE AREA. AN ADDITIONAL INCH TO INCH AND A HALF
  OF RAINFALL IS POSSIBLE ACROSS THE WATCH AREA THIS MORNING.
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE WHERE STORMS MOVE REPEATEDLY
  OR WHERE THUNDERSTORMS DEVELOP.

* RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS PARTS OF
  CENTRAL GEORGIA. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH
  FLOODING ALONG SMALL STREAMS AND CREEKS. FLOODING WILL ALSO BE
  POSSIBLE ALONG LARGER STREAMS AND RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER... DO NOT ATTEMPT
TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN
STREAM.

&&

$$
736 
WGUS62 KFFC 111804
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EST MON FEB 11 2013

GAZ025-027-031>039-041>062-066>073-078-079-081-082-089-121200-
/O.CAN.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/
/O.NEW.KFFC.FA.A.0003.130211T1804Z-130213T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON...COLUMBUS
104 PM EST MON FEB 11 2013

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...FLASH FLOOD WATCH HAS BEEN REPLACED WITH A FLOOD WATCH
THROUGH WEDNESDAY AFTERNOON... 

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH NOW IN EFFECT FOR PORTIONS OF NORTH AND MOST OF
  CENTRAL GEORGIA...MAINLY ALONG AND SOUTH OF A CEDARTOWN TO
  ALPHARETTA TO ATHENS LINE. 

* THROUGH 1 PM EST WEDNESDAY AFTERNOON

* MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE TO SPREAD
  ACROSS PARTS OF NORTH AND MOST OF CENTRAL GEORGIA THROUGH EARLY
  WEDNESDAY. SINCE SUNDAY AFTERNOON... BETWEEN ONE AND THREE
  INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS MUCH OF THE AREA.
  AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE ACROSS THE WATCH AREA
  THROUGH WEDNESDAY MORNING. LOCALLY HIGHER AMOUNTS ARE LIKELY AS
  SHOWERS CONTINUE TO TRAIN ACROSS THE SAME AREAS. 

* RECENT RAINFALL HAS MADE THE SOIL VERY MOIST... AND THE
  ADDITIONAL RAINFALL AMOUNTS COULD LEAD TO FLOODING ALONG
  RIVERS... SMALL STREAMS AND CREEKS. ALSO... STORM DRAINS AND
  DITCHES MAY BECOME CLOGGED... CAUSING ADDITIONAL STREET
  FLOODING... ESPECIALLY ALONG LOW LYING FLOOD PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO
TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE MONITOR LATER
FORECASTS AND BE PREPARED TO TAKE ACTION IF A FLOOD WARNING IS
ISSUED. REMEMBER... DO NOT ATTEMPT TO CROSS WATER COVERED
ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN STREAM.

&&



$$

GAZ030-074>076-080-083>086-090>098-102>113-121200-
/O.NEW.KFFC.FA.A.0003.130211T1804Z-130213T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
104 PM EST MON FEB 11 2013

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH IS NOW IN EFFECT FOR PORTIONS OF NORTH AND MOST OF
  CENTRAL GEORGIA...MAINLY ALONG AND SOUTH OF A CEDARTOWN TO
  ALPHARETTA TO ATHENS LINE. 

* THROUGH 1 PM EST WEDNESDAY AFTERNOON

* MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE TO SPREAD
  ACROSS PARTS OF NORTH AND MOST OF CENTRAL GEORGIA THROUGH EARLY
  WEDNESDAY. SINCE SUNDAY AFTERNOON... BETWEEN ONE AND THREE
  INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS MUCH OF THE AREA.
  AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE ACROSS THE WATCH AREA
  THROUGH WEDNESDAY MORNING. LOCALLY HIGHER AMOUNTS ARE LIKELY AS
  SHOWERS CONTINUE TO TRAIN ACROSS THE SAME AREAS. 

* RECENT RAINFALL HAS MADE THE SOIL VERY MOIST... AND THE
  ADDITIONAL RAINFALL AMOUNTS COULD LEAD TO FLOODING ALONG
  RIVERS... SMALL STREAMS AND CREEKS. ALSO... STORM DRAINS AND
  DITCHES MAY BECOME CLOGGED... CAUSING ADDITIONAL STREET
  FLOODING... ESPECIALLY ALONG LOW LYING FLOOD PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO
TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE MONITOR LATER
FORECASTS AND BE PREPARED TO TAKE ACTION IF A FLOOD WARNING IS
ISSUED. REMEMBER... DO NOT ATTEMPT TO CROSS WATER COVERED
ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN STREAM.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Feb 10, 12:30 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 10, 12:30 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 AM EST SUN FEB 10 2013

.PREV DISCUSSION... /ISSUED 258 PM EST SAT FEB 9 2013/

SHORT TERM /TONIGHT THROUGH MONDAY/...
HIGH PRESSURE REMAINS IN CONTROL TONIGHT WITH SOME HIGH CLOUDS
SPILLING OVER THE RIDGE FROM THE WEST. MODELS AGREE ON SURFACE TO
UPPER LEVEL RIDGE WEAKENING ITS GRIP ON SUNDAY IN RESPONSE TO A
SOUTHERN PLAINS LOW THAT DEEPENS AND PUSHES INTO THE GREAT LAKES
REGION BY SUNDAY EVENING... AND DRAGGING A COLD FRONT INTO THE
MISSISSIPPI VALLEY. AHEAD OF THIS SYSTEM... A DEEP... MOIST
SOUTHERLY WIND FLOW COUPLED WITH NUMEROUS UPPER DISTURBANCES WILL
SPREAD WIDESPREAD MODERATE TO OCCASIONAL HEAVY RAINS INTO NORTH GA
BY LATE SUNDAY AFTERNOON OR EARLY EVENING. THESE RAINS...ALTHOUGH
DIMINISHING IN INTENSITY... WILL SAG INTO CENTRAL GA SUNDAY NIGHT-
MONDAY ALONG AND AHEAD OF THE COLD FRONT THAT PUSHES INTO NORTH GA
EARLY MONDAY MORNING... THEN ACROSS CENTRAL GA MONDAY AFTERNOON.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES SUNDAY NIGHT THROUGH
MONDAY ARE LIKELY...WITH ISOLATED HIGHER AMOUNTS POSSIBLE...
ESPECIALLY ACROSS NORTH GA SUNDAY NIGHT THROUGH EARLY MONDAY.
THESE AMOUNTS OVER AN ALREADY WET SOIL FROM RECENT RAINS COULD
RESULT IN AREAS OF FLOOD OR EVEN FLASH FLOODING IF THE HEAVIER
RAINS CAN TRAIN OVER THE SAME AREAS FOR ANY LENGTH OF TIME. MINOR
FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS ALSO POSSIBLE.
SEE THE LATEST HYDROLOGIC OUTLOOK (ESFFFC) PRODUCT FOR ADDITIONAL
INFORMATION ON THE POSSIBLE FLOOD THREAT. NO THUNDER IS EXPECTED
AT THIS TIME WITH LACK OF INSTABILITIES... BUT CANNOT RULE OUT A
CLAP OF THUNDER... JUST NOT WORTH MENTIONING AT THIS TIME. AS FOR
TEMPS... INCREASING HIGH CLOUDS MAY EFFECT LOWS TONIGHT A
BIT...BUT SHOULD BE THIN... SO LEANING TOWARD THE COOLER GUIDANCE
TONIGHT....AND COOLER HIGHS ON SUNDAY. TOOK A MAV AND MET BLEND
FOR THE REMAINING PERIODS WITH MUCH UNCERTAINTY ON TIMING OF FRONT
AND ANY CLEARING TRENDS.

39

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MOST CHANGES FOR THE EXTENDED WERE SIMPLY TO INCREASE POPS THROUGH
WEDNESDAY TO COVER THE HEAVY RAIN. GFS AND NAM80 ARE BACKING OFF A
TAD ON PRECIP COVERAGE ACROSS THE AREA MONDAY NIGHT INTO
TUESDAY...BUT THE MORE CONSISTENT ECMWF KEEPS SIGNIFICANT QPF
ACROSS CENTRAL GEORGIA DURING THIS TIME. LEANED HEAVILY TOWARD HPC
GUIDANCE WHICH MAINLY REFLECTED THE ECMWF FOR THIS TIME PERIOD...
SO ADJUSTED POPS ACCORDINGLY. GFS IS NOW MORE AGGRESSIVE TUESDAY
AFTERNOON AND NIGHT...BRINGING A LARGE AREA OF 1+ INCH THE METRO
AREA BY 00Z WEDNESDAY SHIFTING SOUTH TOWARD CENTRAL GEORGIA BY 06Z
WEDNESDAY. WHILE THESE ARE OVERDONE AS A RESULT OF CONVECTIVE
FEEDBACK...THE 12Z ECMWF LENDS SOME SUPPORT TO THIS IDEA...SO WENT
WIDESPREAD CATEGORICAL FOR THESE TIME PERIODS EVEN THOUGH THIS IS
DAY 4.

POTENTIAL FOR THUNDER REMAINS ACROSS PORTIONS OF CENTRAL GEORGIA
SO KEPT PREVIOUS TREND. OTHERWISE...JUST SOME MINOR TWEAKS TO
DEWPOINTS AND TEMPS...AS WELL AS QPF TO LOAD IN LATEST HPC
GUIDANCE.

TDP

&&

.HYDROLOGY... OVERALL...LOOKING AT WIDESPREAD 2-4 INCHES STORM
TOTAL PRECIP WITH SOME HIGHER AMOUNTS. DEFINITELY A MUCH-NEEDED
SOAKING ACROSS CENTRAL GEORGIA BUT THESE AMOUNTS WILL CAUSE
FLOODING PROBLEMS IN NORTH GEORGIA. AS MENTIONED ABOVE IN THE
SHORT TERM...HAVE OPTED TO DELAY ISSUING FLOOD/FLASH FLOOD WATCH
SINCE THE HEAVY RAIN WILL BEGIN IN THE 3RD PERIOD...AND INSTEAD
HAVE KEPT THE ESF GOING.

&&

.AVIATION...
06Z UPDATE...
NO MAJOR CHANGES TO THE PREVIOUS TAFS. SOLID HIGH LEVEL CLOUD LAYER
OVER THE FORECAST AREA WILL HOLD WITH CIGS SLOWLY LOWERING TO NEAR
5000 FT BY 18Z. AS THE RAIN SPREADS ACROSS THE REGION CIGS WILL
LOWER TO MVFR. RAIN WILL AFFECT ATL/CSG AREA SHORTLY AFTER 18Z...AND
THEN AHN/MCN AREAS LATE THIS AFTERNOON. FOR ATL...AFTER 06Z...CIGS
WILL DROP TO IFR WITH RAIN. THERE WILL ALSO BE A WIND SHIFT TO THE
SOUTHWEST AROUND 08Z. A FEW GUSTS THIS AFTERNOON AND EVENING TO 15
TO 18 KTS...PREDOMIMANT SPEEDS WILL RUN AROUND 10 KTS TODAY AND
TONIGHT.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          38  60  51  68 /   0  60 100  70
ATLANTA         42  61  53  65 /   0  80 100  70
BLAIRSVILLE     33  55  47  64 /   0  80 100  50
CARTERSVILLE    37  61  53  65 /   5  90 100  50
COLUMBUS        41  65  58  67 /   0  60  90  90
GAINESVILLE     39  56  50  68 /   0  70 100  60
MACON           40  65  58  68 /   0  30  80  80
ROME            35  62  53  66 /   5  90 100  50
PEACHTREE CITY  35  62  55  65 /   0  80 100  90
VIDALIA         41  68  57  71 /   0  20  50  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...30
LONG TERM....SNELSON
AVIATION...30
Hazardous weather outlook, Feb 9, 5:36 PM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EST SAT FEB 9 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-102245-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
536 PM EST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
BETWEEN 2 AND 4 INCHES OF RAIN IS LIKELY SUNDAY NIGHT THROUGH
EARLY WEDNESDAY AND TWO STORM SYSTEMS AFFECT THE AREA. WITH WET
CONDITIONS ACROSS THE AREA...AT LEAST MINOR FLOODING OF CREEKS AND
RIVERS WILL BE POSSIBLE. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS OVER PARTS OF MIDDLE GEORGIA MONDAY AND TUESDAY...
HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.